Skip to main content

Fluent 2013 Schedule

Below are the confirmed and scheduled talks at Fluent 2013 (schedule subject to change).

Customize Your Own Schedule

Create your own Fluent schedule using the personal scheduler function. Mark the tutorials, sessions, keynotes, and events you want to attend by selecting the calendar icon [calendar icon] next to each listing. Then go to your personal schedule and get your own customized schedule generated.

Continental 4
Add Advanced jQuery Techniques to your personal schedule
9:00am Advanced jQuery Techniques Elijah Manor (LeanKit)
Add The Real-time Web with Node.js to your personal schedule
1:45pm The Real-time Web with Node.js Carlos Souza (Code School), Jacob Swanner (Envy Labs)
Continental 5
Add Introduction to Twitter Bootstrap to your personal schedule
9:00am Introduction to Twitter Bootstrap Jen Kramer (Harvard University Extension School)
Add Windows 8 App Building Boot Camp to your personal schedule
1:45pm Windows 8 App Building Boot Camp Kraig Brockschmidt (Microsoft)
Add Ignite Fluent to your personal schedule
7:00pm Plenary
Room: Continental 5
Ignite Fluent
Grand Ballroom A
Add Breaking Limits on JavaScript for Mobile HTML5 to your personal schedule
9:00am Breaking Limits on JavaScript for Mobile HTML5 Maximiliano Firtman (ITMaster Professional Training)
Add Developing Mobile Applications with PhoneGap to your personal schedule
1:45pm Developing Mobile Applications with PhoneGap Raymond Camden (IBM)
Grand Ballroom B
Add Building a Webapp Step-by-Step   to your personal schedule
1:45pm Building a Webapp Step-by-Step Ohad Kravchick (The New York Times)
Add Women's Communities Meetup to your personal schedule
5:30pm Plenary
Room: Golden Gate 7
Women's Communities Meetup
8:00am Coffee Break
Room: Golden Gate Foyer
12:30pm Lunch
Room: Golden Gate Foyer & East Lounge
9:00am-12:30pm (3h 30m) Front End Frameworks and Libraries
Advanced jQuery Techniques
Elijah Manor (LeanKit)
Join appendTo's Elijah Manor for a dive into advanced topics surrounding the front-end with jQuery.
1:45pm-5:15pm (3h 30m) The Server Side
The Real-time Web with Node.js
Carlos Souza (Code School), Jacob Swanner (Envy Labs)
Building web applications is easy there are plenty of frameworks for this. Building extremely fast and scalable web services is a much more difficult task, especially when you're dealing with hundreds of requests per second. This is where Node.js shines, providing the groundwork for real-time applications that run across distributed devices.
9:00am-12:30pm (3h 30m) Front End Frameworks and Libraries, HTML5 and Browser Technologies, Pure Code and JavaScript
Introduction to Twitter Bootstrap
Jen Kramer (Harvard University Extension School)
Learn one of the hottest front-end frameworks and incorporate it into your work tomorrow. Follow along and learn how to build a Bootstrap-based website from scratch, incorporating the responsive grid system, see the basic CSS in action, incorporate Javascript-based components, and customize CSS using LESS.
1:45pm-5:15pm (3h 30m) Mobile, Tools, Platforms, and APIs
Windows 8 App Building Boot Camp
Kraig Brockschmidt (Microsoft)
Use what you already know of web technologies to build great apps for Windows 8. Learn what the Windows platform offers; how apps are structured with HTML, CSS, and JavaScript; the fundamentals of the WinRT API; using the Windows Library for JavaScript and third party libraries; using HTML and platform controls; and an introduction to the Windows Store.
7:00pm-8:00pm (1h)
Ignite Fluent
If you had five minutes on stage what would you say? What if you only got 20 slides and they rotated automatically after 15 seconds? Would you pitch a project? Launch a web site? Teach a hack? We’re going to find out at Ignite, a fun evening of “speed presentations” given by people like you.
9:00am-12:30pm (3h 30m) HTML5 and Browser Technologies, Mobile, Tools, Platforms, and APIs
Breaking Limits on JavaScript for Mobile HTML5
Maximiliano Firtman (ITMaster Professional Training)
With iOS 6, Chrome, and IE10 we can now push the limits of JavaScript and HTML5 APIs. Lots of APIs are out there. However, not everything is similar to desktop: performance, background code and storage needs a review. This session will give you an overview of what you need to know, including labs testing on your own phone on progressive enhancement, feature detection and HTML5 APIs.
1:45pm-5:15pm (3h 30m) Mobile
Developing Mobile Applications with PhoneGap
Raymond Camden (IBM)
In this workshop you will learn how to use the open source PhoneGap framework to create mobile applications using HTML, JavaScript, and CSS.
9:00am-12:30pm (3h 30m) HTML5 and Browser Technologies, Mobile, The Leading Edge, The Server Side, Tools, Platforms, and APIs
Building Faster Websites: Crash Course on Web Performance
Ilya Grigorik (Google)
From the ground up introduction to the field of web performance optimization: network bottlenecks, the document parsing and evaluation pipeline, visual layout, javascript, and more. We'll investigate each in order and then pull it all together through case studies and hands-on examples.
1:45pm-5:15pm (3h 30m) Front End Frameworks and Libraries, HTML5 and Browser Technologies, Mobile, Pure Code and JavaScript, Tools, Platforms, and APIs
Building a Webapp Step-by-Step
Ohad Kravchick (The New York Times)
Learn how to build a fully working webapp from scratch, from building models, views, controllers, through writing tests, all the way to automating the drudgery.
5:30pm-7:00pm (1h 30m)
Women's Communities Meetup
If you're a woman looking for like-minded communities to join, c'mon down to our meetup on Tuesday evening. In addition to great networking, you'll hear lightning pitches from groups, companies, and projects seeking new participants.
8:00am-9:00am (1h)
Break: Coffee Break
12:30pm-1:45pm (1h 15m)
Break: Lunch

Sponsors

For exhibition and sponsorship opportunities at Fluent conference, contact Sharon Cordesse at (707) 827-7065 or scordesse@oreilly.com

Download the Fluent Sponsor/Exhibitor Prospectus

For information on trade opportunities with O'Reilly conferences contact Jaimey Walking Bear at mediapartners
@oreilly.com

View a complete list of Fluent 2013 contacts